Aa
Aa
A
A
A
Close
Avatar universal

Coming off Zoloft???

Been taking 100mg of Zoloft now for half a year and it doesn't seem to be helping. Causing my reflux to be worse, no sex drive, use bathroom a lot, no emotions, and always feeling tired.
I'm planning on taking 25mg less of the pill every 2 weeks. So I just finished first week on 75mg. After this week I will go down to 50mg. So far I have been feeling very off being on a smaller dose. I have a hard time concentrating, work seems harder, feel like I have a brain issue or disease or something Neurological going wrong. Like Alzheimer/dementia or something bad. I feel kind of brain dead, lost, reality feels fake, hard time concentrating, hard to interact with friends.
Have talked with my Psych DR and she hasn't said much to help, my neurologist did a whole body test on me and said it went well. So I'm Lost on what to do now :(
3 Responses
Avatar universal
You're tapering off too quickly.  I also don't understand why you say your psychiatrist didn't say much to help -- is your tapering schedule one offered by your doctor, because it sounds like you've made up your schedule yourself, so if you're tapering off a drug and your doc knows it and says nothing, either you aren't communicating or you really don't have a doctor as this is why you have a psychiatrist.  You are suffering some pretty common withdrawal symptoms, and Zoloft is a drug that most people get some sort of withdrawal from when they stop taking it.  For most it passes in a couple of weeks, but in your case, if it's happening as you taper off on such small amounts, you're getting a stronger effect, or at least that's how it sounds.  So slow it down -- let your body get used to the lower dose before you drop down, and keep doing that as long as it takes.  And if what you say is correct here, you really really need a different psychiatrist.
2 Comments
Hi, thanks for the reply!
I called my psych and we came together on the idea of tampering off zoloft by 25mg every 2 weeks or longer if needed. I just feel like when i feel worse or new symptoms occur there isn't much she can help with. The weird thing is that I feel like coming off zoloft which i been on for only 6months is much more harder to come off than effexor was which I was on for 2 years.
My mind is lost thinking of a bunch of things at once, have a hard time comprehending what people are saying to me, and I get this weird feeling in my head.
I heard that taking a small dose of Prozac daily will help to get rid of withdrawal symptoms of the Zoloft.
Would you know if there is truth to this?
Avatar universal
It sounds as if you got no relief from the Zoloft, so is your doc suggesting another at some point? I don't know anything about switching from Z, but if you had a problem before you started Z won't you have it again when you go off Z?
3 Comments
I was on effexor for 2 years and it helped a lot then I had a stress full time at past job which made me relapse with panic attacks and such. Zoloft was very hard to get on and now off.
Work currently is very difficult even though it's an easy job.
Thinking about asking if I can take a leave and check myself into a place. Not sure where but a facility that can help me get off this med and cope with the withdrawal.
I'd be wary of leaving your job, and because you're not on an addictive drug, I'm not sure what facility you have in mind.  Be careful about addiction facilities -- most are scams.  As for Zoloft being harder than the Effexor, while Effexor does have a worse reputation (well deserved), we're different and drugs affect us differently.  Some psychiatrists do believe that small doses of Prozac can help, but that's only after you've stopped the medication -- you don't want to take two serotonin targeting drugs at the same time.  When my very unusual case of Paxil withdrawal happened, the Prozac was tried, but it just pushed me into an earlier state of withdrawal, but my case was so unusual that it's not really relevant to many others.  I'm not sure you're there, though -- you just need to slow down your taper, I think -- you just chose a schedule that's too quick for you.  Patience is key here.  You will get through this.  
Hi, thanks for your replies like always, they help a lot!

I was wondering how did you come off paxil and ease off withdrawal symptoms?
Avatar universal
Update!!

So my symptoms have been feeling like they are worsening.
Been Feeling Very Off!!!
Weird sensations in head, bad concentration,
Dizziness, confusion, fatigue  Cant think/slow thinking,
Emotionless zombie/don't feel anything /don't feel,
no arousal, thinking about anything sexual bores or grosses me,
sleep a lot, hot & sweaty,
- using bathroom a lot

I talked with my psych today and I have an appointment on August 1st. I told her my issues and she thinks it's my anxiety acting up since I'm on a lower dose which is 75mg a day.
She told me to reduce it to 50mg a day until I see her,
But since it has been so hard for me I took 62.5mg starting today.

Work has been hard to get through and i don't feel like doing much other than sleeping or laying in my bed.

Is there any other options out there that I should try?

1 Comments
Have this discussion first with your psychiatrist, then let us know what was said.  
Have an Answer?

You are reading content posted in the Depression Community

Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
For people with Obsessive-Compulsive Disorder (OCD), the COVID-19 pandemic can be particularly challenging.
A list of national and international resources and hotlines to help connect you to needed health and medical services.